Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 87, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 15, 2007, 4:36 PM CDT for Obion County, Tennessee. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2007, 4:36 PM CDT (21:36 UTC)
- Expired
- May 15, 2007, 5:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Obion County, TN
The radar
The Paducah radar (KPAH), 91 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 5:00 PM CDT | TSTM WND DMG | 3 W Troy, TN | TREES DOWN ALONG HIGHWAY 21 BETWEEN HORNBEAK AND TROY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 152136
SVRMEG
TNC131-152215-
/O.NEW.KMEG.SV.W.0087.070515T2136Z-070515T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
436 PM CDT TUE MAY 15 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OBION COUNTY IN NORTHWEST TENNESSEE...
* UNTIL 515 PM CDT
* AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLOVERDALE...OR
ABOUT 15 MILES NORTH OF DYERSBURG...AND MOVING NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OBION...TROY...CLAYTON AND UNION CITY.
.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3626 8952 3614 8942 3625 8909 3632 8893
3646 8891 3652 8907 3649 8929 3633 8940
$$1 follow-up statement
000
WWUS54 KMEG 152203
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
502 PM CDT TUE MAY 15 2007
TNC131-152215-
/O.CON.KMEG.SV.W.0087.000000T0000Z-070515T2215Z/
OBION TN-
502 PM CDT TUE MAY 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR OBION COUNTY...
AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTH OF RIVES...OR ABOUT 11 MILES SOUTHWEST OF MARTIN...MOVING EAST
AT 30 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY..
.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3634 8922 3623 8916 3620 8905 3622 8896
3646 8891 3652 8907 3649 8929 3637 8930
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:19 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 15, 3:19 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 319 PM CDT TUE MAY 15 2007 .DISCUSSION... STRONG THUNDERSTORMS DEVELOPED THIS AFTERNOON ALONG AN INSTABILITY AXIS STRETCHING ACROSS THE CENTRAL PORTIONS OF THE FORECAST AREA. ADDITIONAL THUNDERSTORMS THAT FORMED ALONG AND AHEAD OF THE COLD FRONT OVER CENTRAL ARKANSAS WILL MOVE INTO THE MID SOUTH THIS EVENING. THESE STORMS WILL MOVE INTO AREAS WHERE ABUNDANT SUN OCCURRED AND HAS THE BETTER INSTABILITY. THERE COULD BE A WINDOW OF TWO TO FOUR HOURS OF A FEW SEVERE THUNDERSTORMS OVER NORTHEAST ARKANSAS LATER THIS AFTERNOON. THE REMAINDER OF THE AREA MAY SEE PULSE SEVERE STORMS BUT THE UPPER FLOW REMAINS VERY WEAK. SEVERE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS AND DAMAGING WINDS. THE SEVERE THREAT WILL DECREASE RAPIDLY AFTER 8 PM FOR MOST LOCATIONS. THE FRONT WILL MOVE SOUTHEAST OVERNIGHT TAKING THE RAIN WITH IT. MOST OF THE RAIN WILL SHIFT SOUTH AND EAST OF THE FORECAST AREA BY WEDNESDAY AFTERNOON. COOL DRY AIR WILL MOVE INTO THE MID SOUTH WITH ANOTHER AREA OF SURFACE HIGH PRESSURE BUILDING IN BEHIND IT ON THURSDAY. A SHORTWAVE DROPPING OUT OF THE GREAT LAKES WILL REMAIN WELL NORTHEAST OF THE AREA...THUS HAVE REMOVED MENTION OF RAIN FOR THE NORTHEAST PARTS OF THE FORECAST AREA. DRY CONDITIONS WILL PERSIST THROUGH EARLY NEXT WEEK AS A BROAD UPPER LEVEL RIDGE ANCHORS ITSELF OVER THE NATION. && .PRELIMINARY POINT TEMPS/POPS... MEM 61 75 56 77 / 100 20 10 0 MKL 60 73 46 75 / 100 10 10 0 JBR 58 74 51 76 / 100 10 10 0 TUP 64 75 51 77 / 80 40 10 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && AC
Hazardous weather outlook, May 15, 3:44 AM CDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 344 AM CDT TUE MAY 15 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 344 AM CDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO THE MIDSOUTH LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTHWEST OF A FORREST CITY ARKANSAS TO PARIS TENNESSEE LINE. THE BEST TIMING FOR SEVERE WEATHER WILL BE BETWEEN 4 PM AND MIDNIGHT CDT. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT FROM THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE EVENING. KRM
In the hours before
Local storm report, May 15, 2:29 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
229 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL 1 E DOWNTOWN MEMPHIS 35.13N 90.03W
05/15/2007 E0.75 INCH SHELBY TN TRAINED SPOTTER
PENNY SIZE HAIL AND ESTIMATED 60 MPH WINDS IN MIDTOWN.
0212 PM TSTM WND DMG 1 E DOWNTOWN MEMPHIS 35.13N 90.03W
05/15/2007 SHELBY TN PUBLIC
A COUPLE OF TREES DOWN ALONG POPLAR AND PARKWAY IN
MIDTOWN.
&&
KNSSpecial weather statement, May 15, 2:41 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 241 PM CDT TUE MAY 15 2007 MSZ012-152015- PANOLA MS- 241 PM CDT TUE MAY 15 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...PANOLA COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 6 MILES SOUTHEAST OF CURTIS STATION AT 241 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN PANOLA COUNTY...INCLUDING THE CITY OF BATESVILLE...SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, May 15, 2:44 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
244 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL 1 E DOWNTOWN MEMPHIS 35.13N 90.03W
05/15/2007 E0.75 INCH SHELBY TN TRAINED SPOTTER
PENNY SIZE HAIL AND ESTIMATED 60 MPH WINDS IN MIDTOWN.
0212 PM TSTM WND DMG 1 E DOWNTOWN MEMPHIS 35.13N 90.03W
05/15/2007 SHELBY TN PUBLIC
A COUPLE OF TREES DOWN ALONG POPLAR AND PARKWAY IN
MIDTOWN.
0215 PM FLASH FLOOD CLARKSDALE 34.20N 90.58W
05/15/2007 COAHOMA MS LAW ENFORCEMENT
SEVERAL STREETS WERE REPORTED FLOODED IN RESIDENTIAL
AREAS IN CLASKSDALE.
&&
KNSSpecial weather statement, May 15, 3:03 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 303 PM CDT TUE MAY 15 2007 MSZ002-003-152030- BENTON MS-MARSHALL MS- 303 PM CDT TUE MAY 15 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...BENTON AND MARSHALL COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5 MILES SOUTHEAST OF HOLLY SPRINGS AT 303 PM CDT...MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN BENTON AND MARSHALL COUNTIES...INCLUDING THE CITY OF HOLLY SPRINGS...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 15, 3:08 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 308 PM CDT TUE MAY 15 2007 ARZ027-152045- POINSETT AR- 308 PM CDT TUE MAY 15 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...POINSETT COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF MARKED TREE AT 308 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN POINSETT COUNTY...INCLUDING THE CITIES OF LEPANTO...MARKED TREE AND TYRONZA...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 15, 3:44 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 344 PM CDT TUE MAY 15 2007 ARZ028-MOZ115-152115- MISSISSIPPI AR-PEMISCOT MO- 344 PM CDT TUE MAY 15 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...MISSISSIPPI AND PEMISCOT COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER BLYTHEVILLE AT 344 PM CDT...MOVING NORTH AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING THE CITIES OF BLYTHEVILLE...CARUTHERSVILLE...GOSNELL...HAYTI AND STEELE...SHOULD MONITOR THIS STORM CLOSELY..
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 2:01 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 44 min |
| May 15, 4:42 PM CDT | Severe Thunderstorm Warning | MEG | Gibson | 33 min |
| May 15, 5:17 PM CDT | Severe Thunderstorm Warning | MEG | Weakley | 28 min |
| May 15, 5:37 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.